MAUDE Adverse Event Report: ABBOTT GMBH ARCHITECT IGENTAMICIN

ABBOTT GMBH ARCHITECT IGENTAMICIN
Catalog Number 01P31-25
Medical Device Problem Codes Leak/Splash (1354); Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There is no further patient information provided due to privacy issues.
 
Event or Problem Description
The customer reported that when taking out the architect gentamicin container from the analyzer there was a "small explosion/popping noise".The technician saw vapor/smoke without any smell coming from the container.A few seconds later, the technician realized that she had a splash on the outer part of her left wrist, and it was a little irritated, and on the ring finger of her right hand she felt something like a kind of embedded splinter.The affected areas were washed but no additional medical intervention was sought.There was no adverse impact to patient management, user safety, or facility damage reported.
 
Additional Manufacturer Narrative
A review of tickets determined that there is normal complaint activity for lot 04281be00, and no trends have been identified for the issue.The returned kit showed no atypical appearance of the liquids / septum, or indication that an explosion occurred.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of the safety data sheet of the architect igentamicin reagents and the architect systems operations manual concluded that the issue is sufficiently addressed.According to the safety data sheet the architect igentamicin microparticles do not present an explosion hazard.Based on the investigation no product deficiency was identified for the architect igentamicin reagent lot number 04281be00.

Brand Name
ARCHITECT IGENTAMICIN
Common Device Name
GENTAMICIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key9384445
Report Number3002809144-2019-00983
Device Sequence Number585489
Product Code LCD
UDI-Device Identifier00380740001742
UDI-Public00380740001742
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Catalogue Number01P31-25
Device Lot Number04281BE00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER, LN 03M74-95,; ARCHITECT I2000SR ANALYZER, LN 03M74-95,; SERIAL # (B)(4); SERIAL # (B)(4)